A case of severe hepatotoxicity induced by cisplatin and 5-fluorouracil
- 4 Downloads
Severe hepatotoxicity from combination chemotherapy with cisplatin and 5-fluorouracil is a rare adverse effect. In this case report, we present a case with severe hepatotoxicity immediately following chemotherapy with cisplatin and 5-fluorouracil. This female patient had previously been treated with this combination with no hepatotoxicity. The elevated liver enzymes quickly normalized after chemotherapy was stopped. There were no specific changes in liver imaging. As hepatotoxicity occurred after repeated administration of cisplatin, we suggest that this hepatotoxicity might represent a case of allergic hepatitis caused by cisplatin. Severe hepatotoxicity should be watched for with repeated administration of cisplatin.
KeywordsCisplatin 5-Fluorouracil Hepatotoxicity
Compliance with ethical standards
Conflict of interest
The authors declare that they have no conflict of interest.
- 5.Common Terminology Criteria for Adverse Events (CTCAE) (2017) Available via DIALOG. http://www.jcog.jp/doctor/tool/CTCAEv5J_20190905_v22_1. Accessed Nov 2019
- 7.Ando N, Kato H, Igaki H et al (2012) A randomized trial comparing postoperative adjuvant chemotherapy with cisplatin and 5-fluorouracil versus preoperative chemotherapy for localized advanced squamous cell carcinoma of the thoracic esophagus (JCOG9907). Ann Surg Oncol 19(1):68–74CrossRefGoogle Scholar
- 9.Fluorouracil. LiverTox: Clinical and Research Information on Drug-Induced Liver Injury [Internet]. PMID: 31644088. Available via DIALOG. https://www.ncbi.nlm.nih.gov/pubmed/?term=PMID%3A+31644088. Accessed Nov 2019
- 15.Makrilia N, Syrigou E, Kaklamanos I et al (2010) Saif MW. Hypersensitivity reactions associated with platinum antineoplastic agents: a systematic review. Met Based DrugsGoogle Scholar
- 18.Atsushi S, Akiko S, Susumu T (2003) Hypersensitivity reactions to cancer chemotherapeutic agents. Japan J Cancer Chemother 30(6):793–800Google Scholar